SP Premium
MOM2ACAT

SparkPoints
 

Taking longer to bounce back this time

Saturday, July 13, 2013

I had my 3rd Abraxane chemo on Tuesday. It has taken me longer to bounce back from this last one. I don't know if it's just the anemia, or the fact that I had it 3 weeks in a row (my previous one was 2 weeks in a row.)

Wednesday I actually had a little bit of energy. Part of that was because they gave me steroids with the chemo, like they did with the first one, even though I was told I didn't have to have them. I didn't know the steroids were in the IV at the time, but I knew it when my face turned beet red again the next day. If the red face were the only side effect, I'd be ok with that, but the steroids also irritate my stomach, make it hard to sleep, and make me feel depressed and irritable by about the 3rd day after chemo when they start wearing off. I will have to ask the nurse about that next time I have chemo again, in two weeks. There should have been a note in my chart. I did not have the steroids with the 2nd chemo and I did just fine without them.

Thursday and Friday I spent most of my day sitting in front of the TV, with no energy. Friday was the worst day. I was so tired and felt very light headed. I did not even attempt a workout yesterday.

I slept better last night, and even though I was a little slow to really get moving this morning, I feel a lot better today. I started turkey tenderloins with veggies cooking in the crock pot for dinner, got caught up on the laundry, and did a half hour workout. I am tired, but I feel good about what I was able to do today.

Thankfully I have this coming week off from chemo, so that should help boost my hemoglobin so that I am not so fatigued when I start the next 3 week cycle.
Share This Post With Others
Member Comments About This Blog Post
  • LADYCALICO
    Glad you are up and at 'em again. Your absence leaves a noticeable hole in Sparkpeople. You manage to do more when you are sick than I do on my best days.
    emoticon
    2507 days ago
  • MNLEONA
    So gald you are doing better now. Take care. emoticon
    Leona

    2507 days ago
  • TRACYZABELLE
    emoticon
    2507 days ago
  • KARENLEIGH32
    Do what you can but don't over do it. You need to take it easy for a while.
    2508 days ago
  • ELLFIN3
    Bless Your heart!! I hope today was a better day!! Love You!! ((HUGS))
    2508 days ago
  • CARRAND
    I'm glad you are feeling a little better today.
    2508 days ago
  • 4EVERLEARNSHARE
    Hoping that your days continue to improve; glad that you are starting to feel better with a little more energy. emoticon
    2508 days ago
  • LPPTOGO
    Hope you have a much better day today. You are one amazing lady!

    Love and good wishes! emoticon
    2508 days ago
  • BETHGILLIGAN
    You accomplished quite a bit for as tired as you are!! Good for you! I think it was good you took a couple of days to totally rest (although it sounds like your body gave you no choice!!) Hopefully, you can get a bit caught up with yourself this week.
    2508 days ago
  • GOANNA2
    Sorry to hear you took a while to bounce back.
    You are so courageous and to even do a workout
    after the chemo is really amazing. Maybe just doing
    nothing and relaxing was the best thing for you. I hope
    your week off from chemo gets your hemoglobin
    up a little more. Thinking of you.
    hugs emoticon
    2508 days ago
  • WILDKAT781
    Hope you feel better soon. I know Daddy's treatments wear him out, it is a trite saying but just hang in there!
    you are in my thoughts

    emoticon
    2509 days ago
  • NOMIS1
    Sorry to hear this. I think about you often. you will get through this.
    2509 days ago
  • SLACHETKA103145
    Shari,

    I am thinking about you. Believe me I know how you feel. How many rounds do you have to do? Your schedule (I know chemo treatment is different) sounds like mine 3 weeks, 1 full week of chemo (4days) and two weeks off. I do 6 rounds like this. Each round I get weaker. I have my next CT scan on the 22nd so hope it is all worth it!.

    From the voice of experience take it easy! When those days that you feel so helpless hug your cat...maybe the purring will bring you some comfort!

    I am carrying you close in heart!

    emoticon emoticon
    2509 days ago

    Comment edited on: 7/13/2013 6:16:38 PM
  • no profile photo CD5707126
    It sounds like you did a lot for feeling so tired. Wishing you a low pain and more energy day! emoticon
    2509 days ago
  • OUTDOORGIRL75
    Shari.......

    You are in my prayers. And are such a encouragement to me when I am down & out & having a pity party for myself, I think of all you are going through & how lucky I am for not having all you are going through.

    emoticon my SP emoticon

    Ida
    2509 days ago
  • 1STATEOFDENIAL
    Would it help to put a post-it note on your book (or whatever you bring to do) saying that you shouldn't have the steroids, and put it where the nurse will see it? That way if you forget to mention it (it sucks that you have to do that, but humans make mistakes) hopefully the nurse will see the note and make sure you don't get the steroids.

    It's good you're doing better now after this rough week. Hopefully not getting the steroids will help avoid the unnecessary side effects!
    2509 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.